MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86493
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed dried body fluid on the handle, main shaft, and distal end.Dried saline were also found on the distal end and inside several irrigation ports.Electrical tests found no shorts or opens and were in spec and typical.No abnormal resistance were felt when actuating the steering mechanism.Noise testing in ablation condition exceeded current device specifications.X-ray imaging found dried fluid debris near ring 1 and inside the tip.Evidence of fluid ingress was found inside the distal end and tip, which can cause electrical noise.
 
Event or Problem Description
Reportable based on device analysis completed on 07-aug-2019.It was reported that a noisy electrogram occurred.During an ablation procedure for paroxysmal supraventricular tachycardia (psvt) with an intellatip mifi open-irrigated (oi) catheter, while in the right atrium noise occurred in the tip electrode 1-2 after the catheter was inserted into the body.The cable was replaced but the issue was not resolved.A new intellatip mifi oi catheter was used and noise in all electrodes were also noted.The peripheral equipment was turned off, and cables were arranged, and the arrangement of connection box was changed, but the issue was not resolved at all.The position of the return electrode was changed, and tried pacing from the catheter, but the issue was not resolved.The procedure was completed with a non-bsc catheter.No patient complications occurred.However, device analysis showed fluid ingress inside the distal tip.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8947130
Report Number2134265-2019-10436
Device Sequence Number311227
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model Number86493
Device Catalogue Number86493
Device Lot Number0023080503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date08/29/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTELLATIP MIFI OPEN-IRRIGATED